I am 23 years old, circumsized and have had a red oval "ring" on the head of my penis for about 3 years now. The redness becomes increasingly more apparent when my penis is rubbed up against something or is erect. It looks as if the skin within this "ring" is very thin and appears shiny red when penis is erect or semi-erect. I have been to the dermatoligist several times and he has told me that I have a case of granuloma annulare and prescribed me a liquid steroid called clobex. This medication didnt seem to work well and I am still left with this red "ring". The skin is not raised at all just red with no pain. When flaccid this ring is hardly noticable and takes on more of a light pinkish color. I have no pain but the skin in that area seems somewhat more sensitive than the surrounding skin. I have also recently gotten an STD check which came out negative for every possible STD. Anyone have any suggestions on how to get rid of this eyesore?
From your symptoms I agree with your dermatologist that it can be a case of granuloma annulare. Granuloma annulare is a chronic disease consisting of a rash with reddish bumps arranged in a circle or ring. Usually it is asymptomatic but due to cosmetic disfigurement topical or oral steroids may be needed.
My sincere advice is to consult a dermatologist regarding the prescription of steroids because on penis we have to use them very judiciously.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.